Classification of periodic orbits for systems with backlash

A. Shukla, B. Besselink, R.H.B. Fey, H. Nijmeijer

Research output: Contribution to journalArticleAcademicpeer-review

1 Citation (Scopus)
2 Downloads (Pure)


In this paper systems with backlash are studied for the effect of excitation parameters on the periodic response. These systems are modeled as piecewise linear systems with discontinuity in the net restoring force, caused by additional damping in the contact zone. The periodic orbits are classified by their number of subspace boundary crossings and, alternatively, by the largest Floquet multipliers. Some observations are also presented about the qualitative features such as symmetry breakingbifurcations exhibited by this class of systems.
Original languageEnglish
Pages (from-to)131-144
JournalChaos, Solitons and Fractals
Issue number1
Publication statusPublished - 2009


Dive into the research topics of 'Classification of periodic orbits for systems with backlash'. Together they form a unique fingerprint.

Cite this